# SDR CA100625004

- Difficulty date: February 28, 2010
- Submitted: January 4, 2011
- Operation: Air carrier
- Engine: Lyc O320D2A
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Crankshaft
- Part number: SL32500E
- Condition: Broken
- Location: Engine
- Part time: 400 hours
- Stage of operation: CR
- How discovered: 9
- Nature of condition: Y
- Precautionary procedure: A

## Discrepancy

(CAN) ON FEB 28/10, DURING CRUISE FLIGHT ENGINE DEVELOPED A VIBRATION FOLLOWED WITHIN SECONDS BY A TOTAL SEIZURE.  AIRCRAFT WAS LANDED WITHOUT INJURY TO PILOT OR PASSENGER BUT TOTAL LOSS OF AIRFRAME.  DISASSEMBLY OF ENGINE REVEALED THE CRANKSHAFT HAD FRACTURED THROUGH THE NR 3 CONNECTING ROD JOURNAL.  CAUSE OF FAILURE NOT DETERMINED.  POSSIBLE CONTRIBUTING FACTORS, NON STANDARD PROPELLER AND PROPELLER SPACER ALLOWING UNCONTROLLED TORSIONAL VIBRATIONS.
